How do you cope with medication side effects?
Anti-rejection medication keeps us alive, but bring a world of strange side effects with them. For me is muscle tremors, muscle cramps, GI issues, hair loss, dry mouth, and tiredness. It was surprising to me how severe they are, and my body can get used to some of them. Have any tips on how you deal with your side effects?
Hi Brandon, I can definitely relate with all of those side effects! I have bad tremors and tiredness, and lost half of my hair from 5-9 months post-transplant. For the tremors, I was put on envarsus (extended release tacrolimus) as well as propanolol which have both helped some. For hair loss, I used Nioxin and took biotin, which didn't help with the fall out but are helping with re-growth. I'm still really struggling with tiredness, so I'd love to hear some coping mechanisms that others have found successful!
My worst side effects are headaches, nausea, diarrhea and blood pressure fluctuations. Modifying diet and making sure I hydrate well are my best remedies...
1 - 3 of 3 Other Answers
I was also switched to Envarsus. I do think it helped a bit, but not significantly. I still have tremors and miscle cramps, but not as significant. As for hair loss, I take biotin and have tried shampoos and other spray treatments for hair regrow the. My hair simply falls out with how high of Envarsus/prograf I must be on to prevent my rejection. I might just have to accept the fact. As for tiredness, the doctors try to accommodate but it is related to the medication. I allow myself a little room to nap or go to sleep earlier. As for GI issues, diarrhea, I see a gastroenterologist and am on Viberzi which helps significantly. Great information. Thank you!!!